Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 36, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 8, 2011, 11:53 PM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 22 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2011, 11:53 PM CDT (04:53 UTC)
- Expired
- Apr 9, 2011, 12:15 AM CDT
- In force
- 22 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Osage County, OK, Pawnee County, OK
The radar
The Vance AFB radar (KVNX), 113 km from the middle of the area, began a volume at 04:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 12:03 AM CDT | HAIL 1 | 3 S Burbank, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 5:35 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 4.9 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3252 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
413
WUUS54 KTSA 090453
SVRTSA
OKC113-117-090515-
/O.NEW.KTSA.SV.W.0036.110409T0453Z-110409T0515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1153 PM CDT FRI APR 8 2011
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN OSAGE COUNTY IN NORTHEAST OKLAHOMA
PAWNEE COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 1215 AM CDT
* AT 1150 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES WEST OF
FAIRFAX...MOVING EAST AT 40 MPH.
STORM HAZARDS INCLUDE...
DAMAGING GOLF BALL SIZE HAIL...
DAMAGING WIND GUSTS TO 70 MPH...
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...FAIRFAX
AND RALSTON.
THE THUNDERSTORMS ARE BEGINNING TO SHOW SIGNS OF DEVELOPING A BOW
ECHO WHICH COULD PRODUCE A SWATH OF DAMAGING WINDS FOR QUITE SOME
TIME.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3667 9650 3640 9652 3654 9695 3656 9693
3656 9690 3659 9690 3660 9691 3658 9699
3659 9704 3660 9706 3662 9706 3667 9708
TIME...MOT...LOC 0451Z 288DEG 37KT 3662 9690
$$
LACYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 8:58 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Apr 8, 8:58 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
858 PM CDT FRI APR 8 2011
.DISCUSSION...
A QUASI-STATIONARY FRONT REMAINS DRAPED FROM NW OK INTO SE KS THIS
EVENING. A DRYLINE EXTENDED SOUTH ACROSS FAR WRN OK DOWN INTO NW
TX. STORMS DEVELOPED LATE THIS AFTERNOON ALONG THE BOUNDARY AND
SEVERAL STORM SPLITS OCCURRED. TWO RIGHT MOVERS MOVED INTO OSAGE
COUNTY AND WEAKENED. THE REMAINING CONVECTION SEEMS TO BE
MAINTAINED JUST NORTH OF THE BOUNDARY AND WILL BE LIFTING
NORTHEAST INTO KS. THE LATEST RUNS OF THE HRRR SHOW THIS TREND AS
WELL...FORECASTING CONVECTION TO LIFT NORTH INTO KS BEFORE
SPREADING EAST INTO MO LATE TONIGHT. SO WE MAY BE DONE FOR TONIGHT
OVER NE OK...BUT WOULD LIKE TO WATCH THE RADAR FOR A LITTLE WHILE
LONGER BEFORE WRITING IT OFF. NEVERTHELESS...IF CURRENT TRENDS
CONTINUE...THE TORNADO WATCH WILL BE CANCELLED EARLY. I HAVE
SHIFTED POPS NORTH FROM THE PREVIOUS FORECAST...CONFINING THE LOW
END CHC POPS NEAR THE KS BORDER THRU 06Z.
LACY
&&
.PREV DISCUSSION... /ISSUED 636 PM CDT FRI APR 8 2011/
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
TORNADO WATCH INCLUDES KBVO UNTIL 06Z TONIGHT. POTENTIAL THUNDER
THERE AROUND 02Z AND AFTER. VERY LARGE HAIL WITH SOME OF THE
STORMS NORTH CENTRAL OK AT THIS TIME.
SOUTHERLY WINDS LIKELY TO BRING UP LOW CLOUDS AGAIN TOWARD
MORNING. MVFR CIGS EXPECTED MOST PLACES UNTIL MID TO LATE
MORNING. BRIEF MVFR VSBY A FEW SITES 10Z TO 14Z. VFR BY
AFTERNOON. SA
PREV DISCUSSION... /ISSUED 258 PM CDT FRI APR 8 2011/
DISCUSSION...
WARM SPRING CONDITIONS WILL CONTINUE ACROSS THE REGION AS SOUTHWEST
UPPER FLOW PERSISTS AHEAD OF A DEEPENING UPPER LOW CURRENTLY ALONG
THE WESTERN CONUS. MOISTURE ADVECTION AT LOW LEVELS MAY ALLOW FOR
SOME THUNDERSTORM ACTIVITY ACROSS OUR NORTHERN TIER OF COUNTIES
THROUGH THIS EVENING... BUT FOR THE MOST PART A STRONG CAP WILL
SUPPRESS CONVECTIVE ACTIVITY INTO SUNDAY.
THE MAJOR CONCERN IN THE NEAR TERM WILL BE FIRE WEATHER. CONTINUED
DRY CONDITIONS ACROSS THE REGION WILL EXACERBATE THE PROBLEM AS
SOUTHERLY WINDS INCREASE WHILE TEMPERATURES HEAT UP. A FIRE WEATHER
WATCH WILL BE ISSUED FOR THE NORTHWESTERN EDGE OF THE CWA FOR SUNDAY
AS A DRYLINE ENCROACHES ON EASTERN OKLAHOMA. THE COMBINATION OF
FACTORS WEST OF THE DRYLINE WILL LIKELY CAUSE EXTREME FIRE DANGER.
SUNDAY WILL ALSO BE THE BEST CHANCE FOR WIDESPREAD SHOWERS AND
THUNDERSTORMS AS THE AFOREMENTIONED WESTERN CONUS UPPER LOW KICKS
OUT ACROSS THE CENTRAL PLAINS. DYNAMICS ACROSS THE SOUTHERN PLAINS
APPEAR TO BE IMPRESSIVE WITH THIS SYSTEM... HOWEVER THERE APPEARS TO
BE A SCARCITY OF MOISTURE ALOFT. THIS SHOULD LIMIT THE SEVERE
WEATHER POTENTIAL... BUT STILL EXPECT A DECENT SHOT AT SOME MUCH
NEEDED RAINFALL ACROSS PORTION OF THE AREA.
TRANQUIL AND SLIGHTLY WARMER THAN NORMAL CONDITIONS SHOULD PREVAIL
IN THE WAKE OF THE DEPARTING SYSTEM. MODELS CURRENTLY SHOW AN UPPER
LOW DEVELOPING IN THE LEE OF THE ROCKIES BY ABOUT MID WEEK... WITH
AN ASSOCIATED SURFACE LOW AND FRONTAL SYSTEM MOVING INTO OUR
VICINITY. THIS SHOULD BECOME THE FOCUS FOR INCREASED THUNDERSTORM
ACTIVITY FROM WEDNESDAY THROUGH FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 67 87 68 81 / 10 10 10 40
FSM 66 88 66 83 / 10 10 0 40
MLC 68 86 69 82 / 10 0 0 30
BVO 65 88 67 81 / 20 10 10 40
FYV 63 84 65 79 / 10 10 0 50
BYV 64 86 62 77 / 10 10 0 50
MKO 66 85 66 79 / 10 10 10 40
MIO 67 87 68 76 / 20 10 10 40
F10 67 86 67 79 / 10 10 10 30
HHW 67 87 69 80 / 10 0 0 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM 11 AM SUNDAY TO 10 PM SUNDAY FOR OKZ054-
OKZ059-OKZ064-OKZ065.
AR...NONE.
&&
LONG TERM....30Hazardous weather outlook, Apr 8, 11:50 PM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
1150 PM CDT FRI APR 8 2011
ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1122 PM CDT FRI APR 8 2011
...SEVERE THUNDERSTORMS ALONG KANSAS BORDER...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...ELEVATED.
AREA...OSAGE COUNTY EASTWARD.
ONSET...ONGOING.
SEVERE THUNDERSTORM.
RISK...CRITICAL.
AREA...ALONG AND JUST SOUTH OF KANSAS BORDER.
ONSET...ONGOING.
AREA AT GREATEST RISK...OSAGE...WASHING...NOWATA COUNTIES.
SIGNIFICANT WINDS.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA.
ONSET... .
FIRE WEATHER DANGER.
RISK...NIL.
DISCUSSION...
ONGOING SEVERE STORM IS EXPECTED TO MOVE EAST ACROSS FAR NORTHEAST
OKLAHOMA THROUGH MIDNIGHT. WIND GUSTS OF 94 MPH WAS MEASURED AT
PONCA CITY.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
EMERGENCY MANAGEMENT AND OTHER CITY AND COUNTY OFFICIALS FROM
OSAGE COUNTY EASTWARD SHOULD TAKE APPROPRIATE ACTIONS AND MONITOR
THIS DANGEROUS THUNDERSTORM AS IT MOVES EAST. .
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
MONDAY...VERY HIGH FIRE WEATHER POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
EXTENDED DISCUSSION...
ELEVATED FIRE DANGER WILL CONTINUE THROUGH THE WEEKEND. THERE IS
POTENTIAL THAT CONDITIONS COULD APPROACH CRITICAL LEVELS ACROSS
PORTIONS OF EASTERN OKLAHOMA SUNDAY AFTERNOON...DEPENDING ON HOW
FAR EAST THE DRYLINE MOVES. FOR THIS REASON...A FIRE WEATHER WATCH
IS IN EFFECT FOR AREAS MAINLY WEST OF HIGHWAY 75 IN NORTHEAST
OKLAHOMA.
STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF
A PACIFIC FRONT OVER EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
SUNDAY AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS WILL
BE THE PRIMARY HAZARDS.
SOUTH WINDS WILL BE QUITE STRONG AS WELL THROUGH THE
WEEKEND...WITH SPEEDS IN THE 20 TO 30 MPH RANGE WITH GUSTS NEAR 40
MPH POSSIBLE.
A PAIR OF UPPER DISTURBANCES WILL AFFECT THE REGION AROUND THE
MIDDLE OF NEXT WEEK...BRINGING WITH IT CHANCES FOR THUNDERSTORMS.
WINDS WILL ALSO BE STRONGER...THUS THE FIRE DANGER WILL REMAIN
ELEVATED.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
FIRE MANAGEMENT AGENCIES WILL NEED TO MONITOR THE LATEST FORECASTS
GIVEN THE RECENT DROUGHT CONDITIONS AND A MORE ACTIVE SPRINGTIME
PATTERN IN PLACE. AN ELEVATED FIRE DANGER IS EXPECTED TO CONTINUE
THROUGH THE NEXT 7 DAYS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Apr 8, 7:44 PM CDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
744 PM CDT FRI APR 8 2011
OKZ054-090115-
OSAGE OK-
744 PM CDT FRI APR 8 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
WESTERN OSAGE
AT 744 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 20 MILES WEST OF
FAIRFAX...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...FAIRFAX.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH. RESIDENTS IN THESE
AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ADVISORY IS
UPGRADED TO A WARNING.
LAT...LON 3670 9700 3670 9694 3674 9692 3677 9681
3658 9670 3656 9678 3648 9700 3652 9703
3656 9690 3659 9690 3660 9691 3658 9699
3659 9704 3667 9708
TIME...MOT...LOC 0044Z 245DEG 23KT 3657 9706The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 7:08 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 34 min |
| Apr 8, 7:44 PM CDT | Special Weather Statement | TSA | Kay | 31 min |
| Apr 8, 11:13 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 62 min |
| Apr 8, 11:26 PM CDT | Tornado Warning | TSA | Osage | 34 min |
| Apr 9, 12:16 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 59 min |
| Apr 9, 1:06 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Tulsa, Washington | 39 min |
| Apr 9, 1:08 AM CDT | Special Weather Statement | TSA | Washington | 37 min |
| Apr 9, 1:21 AM CDT | Special Weather Statement | TSA | Nowata | 54 min |
| Apr 9, 1:31 AM CDT | Severe Thunderstorm Warning | TSA | Rogers | 59 min |
| Apr 9, 1:39 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 41 min |
| Apr 9, 1:55 AM CDT | Special Weather Statement | TSA | Washington | 50 min |
| Apr 9, 2:10 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Rogers | 50 min |
| Apr 9, 2:14 AM CDT | Special Weather Statement | TSA | Nowata | 46 min |
| Apr 9, 2:30 AM CDT | Special Weather Statement | TSA | Craig, Ottawa | 60 min |
| Apr 9, 2:34 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Rogers | 23 min |
| Apr 9, 2:56 AM CDT | Severe Thunderstorm Warning | TSA | Delaware | 30 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.